Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 30, 2007, 3:15 PM CDT for Gaines County, Texas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2007, 3:15 PM CDT (20:15 UTC)
- Expired
- Apr 30, 2007, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 3:32 PM CDT | HAIL 1 | Seagraves, TX | |
| Apr 30, 3:56 PM CDT | TORNADO | 5 Se Loop, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 302015 SVRMAF TXC165-302115- /O.NEW.KMAF.SV.W.0162.070430T2015Z-070430T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CDT MON APR 30 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GAINES COUNTY IN WEST TEXAS... * UNTIL 415 PM CDT * AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF SEAGRAVES...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... SEAGRAVES... LOOP... ASHMORE... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3295 10271 3277 10263 3262 10220 3294 10221 $$
1 follow-up statement
000 WWUS54 KMAF 302034 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 333 PM CDT MON APR 30 2007 TXC165-302115- /O.CON.KMAF.SV.W.0162.000000T0000Z-070430T2115Z/ GAINES TX- 333 PM CDT MON APR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHEASTERN GAINES COUNTY... AT 332 PM CDT...THE FIRE DEPARTMENT REPORTED QUARTER SIZE HAIL AT SEAGRAVES AT 332 PM. THIS STORM WAS LOCATED NEAR SEAGRAVES...MOVING EAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...LOOP... CEDAR LAKE AND ASHMORE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3295 10271 3277 10263 3262 10220 3294 10221 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:03 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 30, 2:03 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT MON APR 30 2007 .SHORT TERM... UPPER LEVEL LOW CURRENTLY MOVING ACROSS THE SOUTHERN PART OF THE TEXAS PANHANDLE. WITH A SHORTWAVE HIGH MOVING INTO THE WESTERN CWA IN ITS WAKE. THE LOW WILL CONTINUE TO MOVE SLOWLY TO THE EAST REACHING SOUTHWEST OKLAHOMA BY 12Z TUESDAY. AT THE SURFACE...A LOW OVER SOUTHEAST NEW MEXICO WILL MOVE TO THE CENTRAL PERMIAN BASIN BY 12Z TUESDAY. A COLD FRONT WILL MOVE INTO THE NORTHERN CWA EARLY TUESDAY BUT WILL LITTLE EFFECT OTHER THAN A WIND SHIFT. WILL CONTINUE TO CARRY ISOLATED TO SLGHT CHC POPS FOR THUNDERSTORMS OVER THE NORTHERN AND EASTERN CWA AS WRAP AROUND MOISTURE MOVES ACROSS THE REGION THIS EVENING. ALSO LEFT A POSSIBILITY OF SEVERE THUNDERSTORMS...MAINLY PRODUCING LARGE HAIL AND DAMAGING WINDS... OVER THE EXTREME EASTERN AREAS WHERE INSTABILITY ASSOCIATED WITH THE UPPER LOW WILL BE THE GREATEST AND A LOW LEVEL JET WILL SET UP. MOST OF THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY MIDNIGHT. TEMPERATURES TONIGHT WILL BE MILD TONIGHT WITH CLOUD COVER AND WINDS INHIBITING RADIATION. LOWS TONIGHT WILL RANGE MAINLY IN THE 50S AND 60S. .LONG TERM... WEAK NW MID LEVEL FLOW WILL BE IN PLACE TUE P.M. WITH 5H LOW LOCATED ACRS N TX. SYSTEM HAS MOVED E SLOWLY AND THERE ISN/T EXPECTED TO BE MUCH DRYING AS 50 DWPNTS HOLD E/N OF THE PECOS RIVER TUE. 7H-5H LR/S NEAR 7 C/KM ACRS THE TRANS PECOS AND DWPNTS IN THE M40S AND ALONG WITH UPSLOPE FLOW WILL BE SUFFICIENT FOR ISOLD SHRA/TSRA. WILL BE SOMEWHAT DEPENDENT ON TIMING OF NEXT SHRTWV TROF THOUGH AND SHRTWV RIDGING MAY TEND TO INHIBIT CONVECTION IN THE W...HOWEVER IF ITS JUST A LITTLE QUICKER DIFFLUENT FLOW MAY MOVE INTO THE W. ATTP WILL OPT TO INCLUDE ISOLD POPS AT LITTLE EARLY THAN CURRENT FCST. BY WED P.M. MID LEVEL TROF WILL BE NEARING THE AREA AND DIVERGENCE WILL HAVE INCREASED ALOFT. SFC PATTERN ISN/T REAL CLEAR BUT THERE IS SOME INDICATION OF A WEAK BOUNDARY...ESPECIALLY ACCORDING TO GFS SFC/85H TEMP DATA. LOW LEVEL MSTR/CONVERGENCE WILL HAVE INCREASED WITH ELY LOW LEVEL COMPONENT AND WITH STEEP 7H-5H LR/S E OF 5H TROF AND TEMPS IN THE 80S AN INCREASING CHANCE OF TSTMS IS WARRANTED. WRF/GFS DO INDICATE THAT AN MCS OR MCS/S WILL COME OUT BTWN MAF/LBB LATE WED NIGHT/EARLY THUR MORNING. DRIER AIR WILL HAVE CHANCE TO PUSH FARTHER E THUR IN WAKE OF MID LEVEL TROF. MID LEVEL RIDING QUICKLY BUILDS THUR P.M. AHEAD OF LONG WAVE TROF MOVING INTO THE NWRN U.S. AND SHOULD BE A DOWN DAY WRT TO TSTMS. 85H THERMAL RIDGE AMPLIFIES FRI WITH TRIPLE DIGIT HEAT IN THE FAVORED AREAS ALONG/NEAR PECOS RIVER IN TX AND ALONG RIO GRANDE. DRYLINE AND CONVERGENCE SHARPENS SAT AS CLOSED 5H CIRCULATION MOVES INTO 4 CORNERS REGION. THIS SEEMS LIKE THE TYPICAL ISOLD DRYLINE TSTMS SCENARIO. DRYLINE WILL MOVE FARTHER E SUNDAY WITH MORE ISOLD DRYLINE TSTMS POSSIBLE. THE HEAT WILL STAY ON...ESPECIALLY W OF THE DRYLINE SAT/SUN. TROF ADVERTISED TO FINALLY PASS MON AND GFS LIGHTS UP THE DRYLINE/FRONT ESPECIALLY ACRS THE N. WILL OPT TO WATCH THIS FOR ESTABLISHED TRENDS BEFORE MAKING SIG CHANGES TO FCST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 63 86 64 85 / 20 10 20 40 CARLSBAD NM 59 88 59 87 / 10 10 20 30 DRYDEN TX 64 90 66 89 / 20 10 10 20 FORT STOCKTON TX 64 90 63 89 / 10 10 10 30 GUADALUPE PASS TX 58 84 58 82 / 10 10 20 20 HOBBS NM 58 86 60 82 / 20 10 30 40 MARFA TX 50 83 49 84 / 10 10 10 10 MIDLAND INTL AIRPORT TX 61 83 64 82 / 10 10 20 40 ODESSA TX 61 85 63 83 / 10 10 20 40 WINK TX 61 92 65 91 / 10 10 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 30, 2:08 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT MON APR 30 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 208 PM CDT MON APR 30 2007 /108 PM MDT MON APR 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM SOUTHEAST NEW MEXICO ACROSS THE PERMIAN BASIN TO THE LOWER TRANS PECOS AND THE BIG BEND AREA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE OVER THE WESTERN LOW ROLLING PLAINS AND THE EASTERN PERMIAN BASIN...AND EASTERN TERRELL COUNTY. HAIL TO AROUND QUARTERS AND WIND GUSTS TO 60 ARE THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL STORM SYSTEM WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. A FEW OF THE STORMS COULD APPROACH SEVERE LEVELS...AND PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SKYWARN SPOTTER GROUPS ACROSS THE EASTERN PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS...AND THE LOWER TRANS PECOS REGION SHOULD CONTINUE TO MONITOR LOCAL WEATHER CONDITIONS AND BE PREPARED FOR POSSIBILITY OF LOCAL ACTIVATION SHOULD SEVERE WEATHER DEVELOP. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:18 PM CDT | Flash Flood Warning | MAF | Crane, Upton | 3 hr |
| Apr 29, 7:22 PM CDT | Flash Flood Warning | MAF | Howard | 4 hr |
| Apr 29, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 63 min |
| Apr 29, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 61 min |
| Apr 29, 7:53 PM CDT | Tornado Warning | MAF | Upton | 67 min |
| Apr 29, 7:54 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Apr 29, 8:02 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 58 min |
| Apr 29, 8:23 PM CDT | Flash Flood Warning | MAF | Mitchell | 4 hr |
| Apr 29, 8:27 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 63 min |
| Apr 29, 8:35 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| Apr 29, 8:36 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 24 min |
| Apr 29, 8:49 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 56 min |
| Apr 29, 9:22 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 38 min |
| Apr 29, 9:29 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Apr 29, 9:41 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 64 min |
| Apr 29, 10:21 PM CDT | Flash Flood Warning | MAF | Dawson, Martin | 3 hr |
| Apr 29, 10:27 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 63 min |
| Apr 29, 11:53 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| Apr 30, 1:26 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 49 min |
| Apr 30, 6:06 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 24 min |
| Apr 30, 3:45 PM CDT | Tornado Warning | MAF | Gaines | 60 min |
| Apr 30, 4:20 PM CDT | Tornado Warning | MAF | Dawson | 18 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.